Numerical Solution of the Burgers' Equation Based on Sinc Method

Document Type: Research Articles


1 Department of Mathematics, Shirvan Branch, Islamic Azad University, Shirvan, Iran

2 Department of Mathematics, Central Tehran Branch, Islamic Azad University, Tehran, Iran.


Burgers' equation arises in various areas of applied mathematics,‎
‎such as modeling of dynamics‎, ‎heat conduction‎, ‎and acoustic‎
‎waves‎ Also‎, ‎this equation has a large variety of applications in‎
‎the modeling of water in unsaturated soil‎, ‎dynamics of soil‎
‎water‎, ‎models of traffic‎, ‎turbulence and fluid flow‎, ‎mixing and‎
‎turbulent diffusion.

Many researchers tried to find analytic and numerical solutions of‎
‎ this equation by different methods.

Sinc method is a powerful numerical tool for finding fast and‎
‎accurate solution in various areas of problems.‎

In this paper‎, ‎numerical solution of Burgers' equation‎
‎is considered by applying Sinc method‎. ‎For this purpose‎, ‎we apply‎
‎Sinc method in cooperative with a classic finite difference‎
‎formula to‎ ‎Burgers'equation‎. ‎‎The purpose of this paper is to extend the application of the‎
‎sinc method for solving Burgers'equation by considering stability‎
‎analysis of the method.‎

Numerical examples are provided to verify the validity of proposed method


[1] S. Abbasbandy, M. T. Darvishi, A numerical solution of Burgers'equation
by modi ed Adomian method, Appl. Math. Comput, 163 (2005)1265-1272.

[2] M. A. Abdou, A. A. Soliman, Variational iteration method for solving
Burgers and coupled Burgers' equations, J. Comput. Appl. Math. 181
(2005) 245-251.

[3] R. Bahadir, M. Saglam, A mixed nite di erence and boundary element

approach to one-dimensional Burgers' equation, Appl. Math. Comput, 160

[4] J. M. Burgers, A mathematical model illustrating the theory of turbulence,

Adv. Appl. Mech, 1 (1948) 171-199.

[5] E. Hopf, The partial di erential equation Ut + UUx = cUxx, Commun.
Pure Appl. Math, 3 (1950) 201-230.

[6] D. Khojasteh Salkuyeh, F. Saadati Sharafeh, On the numerical solution
of the Burgers' equation, International Journal of Computer Mathematics
86 (2009)1334-1344.

[7] S. Kutluaya, A. Esena, I. Dagb, Numerical solutions of the Burgers'
equation by the least-squares quadratic B-spline nite element method,
J. Comput.Appl. Math, 167 (2004) 21-33.

[8] J. Lund, K. Bowers, Sinc Methods for Quadrature and Di erential
Equations, SIAM, Philadelphia, 1992.[9]Z. S. Lu, An explicit Backlund transformation of Burgers' equation with

[9] Z. S. Lu, An explicit Backlund transformation of Burgers' equation with
applications, Commun. Theor. Phys, 44 (2005) 987-989.

[10]V. A. Matveev, M. A. Salle, Darboux Transformation and Solitons,
Springer-Verlag, Berlin, Heidelberg, 1991.

[11] Ozis, E. N. Aksan, A nite element approach for solution of
Burgers'equation, Appl. Math. Comput, 139 (2003) 417-428.

[12]A. A. Soliman, The modi ed extended tanh-function method for solving
Burgers-type equations, Physica A, 361 (2006) 394-404.

[13] Siraj-ul-Islam, Sirajul Haq, Arshed Ali, Meshfree method for the numerical
solution of the RLW equation, J. Comput. Appl. Math, 223 (2009) 9971012.

[14]F. Stenger, Numerical Methods Based on Sinc and Analytic Functions,
Springer, 1993.

[15] J. W. Thomas, Numerical Partial Di erential Equations: Finite Di erence
Methods, Springer-Verlag, New York, 1995.

[16] A. M. Wazwaz, The tanh and the sine-cosine methods for a reliable
treatment of the modi ed equal width equation and its variants, Commun,
Nonlinear Sci. Numer. Simul, 11 (2006) 148-160.